MAUDE Adverse Event Report: GYRUS ACMI, INC. VC10 PUMP, 115V; ABORTION SUCTION SYSTEM COLLECTION BOTTLE

GYRUS ACMI, INC. VC10 PUMP, 115V; ABORTION SUCTION SYSTEM COLLECTION BOTTLE
Model Number VC-10
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Uterine Perforation (2121); Foreign Body In Patient (2687)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device has not been returned to olympus for evaluation.The investigation is in process.Once the investigation has been completed, a supplemental report will be submitted with device evaluation results.
 
Event or Problem Description
The customer reported to olympus, two patient events involving the vc10 pump and non-olympus canisters due to the olympus berkeley safetouch collection system canister back-order.The facility used a larger canister with inadequate suction with two different patients.Patient one (1), reported with patient identifier (b)(6), had a cesarean section on (b)(6) 2022 and returned to the facility five (5) weeks later on (b)(6) 2022 with uncontrolled bleeding from retained products of conception.The patient had a dilation and curettage , a blood transfusion, and perforation which resulted in a hysterectomy.The patient was admitted to the icu.Patient two (2), reported with patient identifier (b)(6), had a miscarriage and had a dilation and curettage on (b)(6) 2022.She returned to the emergency department (b)(6) 2022 for heavy vaginal bleeding associated with retained products of conception.The patient was required to have a second dilation and curettage procedure (b)(6) 2022 and was sent home on medications to keep her uterus contracted to prevent future bleeding.The facility reported both patients are recovering.(b)(6) is for patient 1, (b)(6) is for patient 2.This is report 1 of 2 for (b)(6) for patient 1.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, there is no evidence of an olympus device malfunction.Olympus will continue to monitor field performance for this device.

Brand Name
VC10 PUMP, 115V
Common Device Name
ABORTION SUCTION SYSTEM COLLECTION BOTTLE
Manufacturer (Section D)
GYRUS ACMI, INC.
9600 louisiana avenue north
brooklyn park MN 55445
Manufacturer Contact
todd brill
93 north pleasant st.
norwalk, OH 44857
5082077661
MDR Report Key15175717
Report Number1519132-2022-00015
Device Sequence Number17724618
Product Code HHI
UDI-Device Identifier00821925010475
UDI-Public00821925010475
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K030935
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberVC-10
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2022
Supplement Date Received by Manufacturer09/12/2022
Initial Report FDA Received Date08/05/2022
Supplement Report FDA Received Date09/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NON-OLYMPUS CANNISTER
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexFemale